Oklahoma, 2016Damaging Winds in Oklahoma, February 1, 2016
February 1, 2016 · NWS OUN · 2 events in 2 counties and zones
Storms formed along an eastward moving cold front on the evening of the 1st. One of them produced severe winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Storms formed along an eastward moving cold front on the evening of the 1st. One of them produced severe winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Feb 1, 9:46 PM CST, 54 minutes earlier.
Area forecast discussion, Feb 1, 9:46 PM CST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
946 PM CST MON FEB 1 2016
.DISCUSSION...
NARROW BAND OF INSTABILITY ASSOCIATED WITH COOLER TEMPERATURES
ALFOT AS UPPER SYSTEM QUICKLY PASSES. THE LINE OF THUNDERSTORMS
AND BROADER AREA OF RAIN ARE EXPECTED TO EXIT FROM NORTH CENTRAL
OKLAHOMA NOT LONG AFTER MIDNIGHT. SCATTERED SHOWERS MAY REMAIN,
BUT WINDS WILL TURN WEST, THEN NORTH NORTHWEST LATER BEHIND THE
FRONT. POPS HAVE BEEN ADJUSTED TO REFLECT MOSTLY THE HRRR AND
RADAR TRENDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 63 43 52 27 / 10 60 0 0
HOBART OK 62 39 50 26 / 10 60 0 0
WICHITA FALLS TX 72 43 56 29 / 0 50 0 0
GAGE OK 54 34 40 20 / 40 40 10 0
PONCA CITY OK 60 42 48 25 / 10 60 0 0
DURANT OK 70 49 61 32 / 0 30 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
09/26
Hazardous weather outlook, Feb 1, 2:55 PM CST, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK ...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
255 PM CST MON FEB 1 2016
OKZ004>048-050>052-TXZ083>090-022100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
255 PM CST MON FEB 1 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.
.DAY ONE...THROUGH TONIGHT...
.THUNDERSTORMS...
THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS MUCH OF OKLAHOMA
THIS AFTERNOON AND EVENING. A FEW STRONG TO SEVERE STORMS MAY BE
POSSIBLE THIS EVENING ACROSS PORTIONS OF NORTH CENTRAL AND
CENTRAL OKLAHOMA... MAINLY IN AN AREA NORTHEAST OF A LINE FROM
PONCA CITY... TO STILLWATER... TO SHAWNEE AND SEMINOLE. IF A
STRONG TO SEVERE STORM DEVELOPS... WIND GUSTS UP TO 65 MPH AND
HAIL UP TO THE SIZE OF NICKELS WILL BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
.STRONG WINDS...
TUESDAY WILL SEE NORTH WINDS OF 20 TO 30 MPH ACROSS OKLAHOMA AND
WESTERN NORTH TEXAS...WITH GUSTS TO 40 MPH POSSIBLE.
.WIND CHILLS...
WIND CHILLS WEDNESDAY MORNING WILL BE IN THE SINGLE DIGITS AND
TEENS ACROSS THE NORTHERN HALF OF OKLAHOMA.
GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Feb 1, 7:56 PM CST, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
756 PM CST MON FEB 1 2016
OKZ035>037-TXZ085-020230-
TILLMAN OK-KIOWA OK-JACKSON OK-WILBARGER TX-
756 PM CST MON FEB 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR TILLMAN...SOUTH CENTRAL KIOWA...
EASTERN JACKSON AND WILBARGER COUNTIES UNTIL 830 PM CST...
AT 753 PM CST...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM NEAR ALTUS AIR FORCE BASE TO 5 MILES SOUTH OF VERNON...MOVING
NORTHEAST AT 50 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
LAT...LON 3464 9950 3490 9885 3416 9885 3415 9887
3421 9895 3409 9895 3385 9945
TIME...MOT...LOC 0153Z 242DEG 43KT 3464 9930 3401 9931Special weather statement, Feb 1, 9:12 PM CST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
912 PM CST MON FEB 1 2016
OKZ023-024-038-020400-
COMANCHE OK-CANADIAN OK-CADDO OK-
912 PM CST MON FEB 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COMANCHE...SOUTHWESTERN
CANADIAN AND CADDO COUNTIES UNTIL 1000 PM CST...
AT 910 PM CST...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR FORT COBB RESERVOIR TO 5 MILES NORTH OF FAXON...MOVING NORTHEAST
AT 40 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
LAT...LON 3525 9857 3554 9809 3470 9810 3442 9862
TIME...MOT...LOC 0310Z 235DEG 36KT 3522 9853 3453 9856
..SPEG.
Special weather statement, Feb 1, 9:21 PM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
921 PM CST MON FEB 1 2016
OKZ018-024-020345-
CANADIAN OK-KINGFISHER OK-
921 PM CST MON FEB 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CANADIAN AND
KINGFISHER COUNTIES UNTIL 945 PM CST...
AT 919 PM CST...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
7 MILES WEST OF KINGFISHER TO NEAR OKARCHE...MOVING NORTHEAST AT 35
MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LAT...LON 3616 9782 3609 9768 3576 9768 3559 9802
3585 9816
TIME...MOT...LOC 0319Z 228DEG 31KT 3584 9806 3571 9799
..SPEG.Special weather statement, Feb 1, 9:57 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
957 PM CST MON FEB 1 2016
OKZ023>025-027>029-020430-
OKLAHOMA OK-CANADIAN OK-GRADY OK-CADDO OK-MCCLAIN OK-CLEVELAND OK-
957 PM CST MON FEB 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OKLAHOMA...
SOUTHEASTERN CANADIAN...GRADY...EAST CENTRAL CADDO...WESTERN MCCLAIN
AND NORTHWESTERN CLEVELAND COUNTIES UNTIL 1030 PM CST...
AT 953 PM CST...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 5 MILES WEST OF UNION CITY TO 10 MILES SOUTH OF CHICKASHA...
MOVING EAST AT 40 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
LAT...LON 3477 9802 3541 9813 3560 9758 3488 9741
3485 9756 3486 9767 3483 9767
TIME...MOT...LOC 0353Z 255DEG 34KT 3535 9806 3487 9794
..SPEG.Special weather statement, Feb 1, 10:30 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1030 PM CST MON FEB 1 2016
OKZ025-026-028>030-020500-
OKLAHOMA OK-POTTAWATOMIE OK-LINCOLN OK-MCCLAIN OK-CLEVELAND OK-
1030 PM CST MON FEB 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR OKLAHOMA...NORTHWESTERN
POTTAWATOMIE...SOUTHWESTERN LINCOLN...WESTERN MCCLAIN AND CLEVELAND
COUNTIES UNTIL 1100 PM CST...
AT 1028 PM CST...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM WESTERN OKLAHOMA CITY TO NEAR NOBLE TO 4 MILES NORTH OF
LINDSAY... MOVING NORTHEAST AT 55 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
LAT...LON 3509 9716 3486 9767 3511 9767 3551 9764
3573 9734 3572 9699 3544 9689
TIME...MOT...LOC 0428Z 233DEG 48KT 3547 9757 3513 9743 3490 9761
..SPEG.Thunderstorm Wind, Payne
- When
- February 1, 10:40 PM CST
- Where
- Payne County, Glencoe
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 36.230, -96.930
Winds damaged a lightweight tin roof, fences, and utility poles.
Thunderstorm Wind, Pottawatomie
- When
- February 1, 11:10 PM CST
- Where
- Pottawatomie County, 8 mi ESE of Pink
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.216, -96.989
Tree limbs broken by winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Minnesota, February 1, 20162 deaths · 3 injured · $8,000 · 1 event
- Winter Weather in Montana, February 1, 20162 deaths · 1 event
- Winter Storm in Wyoming, February 1 to 2, 201676 events
- Winter Storm and High Wind in Arizona, February 1, 2016$40,000 · 56 kt wind · 7 events
- Winter Storm in Colorado, February 1 to 7, 201625 events
- Blizzard and Winter Storm in Nebraska, February 1 to 3, 201623 events
- Winter Storm and Heavy Snow in Colorado, February 1 to 3, 201620 events
- Heavy Snow and High Wind in New Mexico, February 1, 201662 kt wind · 17 events
- Winter Storm in Colorado, February 1 to 2, 201617 events
- Blizzard and Winter Storm in Nebraska, February 1 to 2, 201617 events
- Winter Storm in Nebraska, February 1 to 2, 201615 events
- Heavy Snow and High Wind in Arizona, February 1 to 2, 201655 kt wind · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 611011, 611027.